| Model Number |
IMMULITE 2000 XPI - ATG |
| Medical Device Problem Code |
Low Test Results (2458)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
09/09/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The customer contacted siemens customer care center the headquarters support center (hsc) reviewed the information provided by the customer.The hsc found that anti-tg assays use different antibodies, have different assay architecture, different cutoff values, and have different assay standardization depending on the instrument used.The difference may lead to non-agreeable results on a patient sample.The hsc found that antibody assays have poor concordance when compared to other assays such as thyroid and tumor marker.The hsc provided the following publications to the customer on the topic of assay concordance: https://www.Ncbi.Nlm.Nih.Gov/pmc/articles/pmc3123526/, https://www.Ncbi.Nlm.Nih.Gov/pubmed/21325460, https://www.Ncbi.Nlm.Nih.Gov/pubmed/21502198, https://www.Ncbi.Nlm.Nih.Gov/pubmed/?term=causes+of+discordance+between+thyroglobulin+antibody+assays.Additionally, the information for use (ifu) describe the intended use of atg is for in vitro diagnostic use with the immulite® 2000 systems analyzers for the quantitative measurement of autoantibodies to thyroglobulin (tg) in serum, edta, and heparinized plasma, as an aid in the clinical diagnosis of thyroid diseases.The cause for the discordant falsely depressed atg samples results is unknown.Siemens is investigating the issue.Mdr 2432235-2019-00342, mdr 2432235-2019-00343, and mdr 2432235-2019-00345 were filed for the same event.
Event or Problem Description
Three discordant, falsely depressed anti-thyroglobulin antibody (atg) results were obtained using immulite 2000 xpi.The initial results were not reported to the physician(s).The repeat results using siemens atellica im were considered correct and reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely depressed atg results.
Additional Manufacturer Narrative
Mdr 2432235-2019-00344 was filed on 27-sep-2019.Sections b7 and h10 are updated to reflect the additional information the customer provided on 20-nov-2019.Siemens continues to investigate this issue.Mdr 2432235-2019-00403-s1 was filed for the same event.
Additional Manufacturer Narrative
Mdr 2432235-2019-00344 was filed on 27-sep-2019.Additional information (4-feb-2020): siemens research and development team (r&d) performed testing on the discordant samples.R&d reproduced the customers observation of discordant low results on the immulite 2000 anti-tg assay.Most current commercial anti-tg ab assays are standardized to the world health organization (who) international reference preparation, anti-thyroglobulin serum, human (nibsc 65/093).Concentrations of this material measured by the different methods agrees well but patient samples do not.Discordance between anti-tg assays has been attributed to various factors including heterogeneity of anti-tg, differences in the specificity of circulating anti-tg for tg antigen, tg interference, differences in assay reagents (including the particular preparations of tg employed) and the standards used by the various methods.Who material is a pool of 2 patients that are not representative of the entire heterogeneous anti-tg population.Siemens could not identify a product issue with immulite 2000 anti-tg assay.The customer reviewed siemens conclusion and confirmed that no further assistance is needed for this issue.The device is performing within specification.No further evaluation of the device is required.Sections h6 and h10 are updated to reflect the additional information provided on 4-feb-2020.Mdr 2432235-2019-00342-s1, mdr 2432235-2019-00343-s1, mdr 2432235-2019-00345-s1, and mdr 2432235-2019-00403-s2 were filed for the same event.